Alert archive / California / Winter Weather Advisories in 2012
Winter Weather Advisory 7, NWS Eureka, CA
NWS Eureka, CA issued this winter weather advisory at Mar 23, 2012, 3:29 PM PDT. It took effect at Mar 24, 2012, 12:00 AM PDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Mar 23, 2012, 3:29 PM PDT (22:29 UTC)
- In effect from
- Mar 24, 2012, 12:00 AM PDT
- Expired
- Mar 24, 2012, 12:00 PM PDT
- In force
- 12 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted, in the capitals the NWS used until 2016.
489 WWUS46 KEKA 232229 WSWEKA URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 329 PM PDT FRI MAR 23 2012 ...WINTER WEATHER ADVISORY IN EFFECT MIDNIGHT TONIGHT UNTIL NOON PDT SATURDAY ABOVE 3000 FEET... CAZ003-004-076-240630- /O.NEW.KEKA.WW.Y.0007.120324T0700Z-120324T1900Z/ NORTH COAST INTERIOR-UPPER TRINITY RIVER-MENDOCINO INTERIOR- 329 PM PDT FRI MAR 23 2012 ...WINTER WEATHER ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO NOON PDT SATURDAY ABOVE 3000 FEET... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A WINTER WEATHER ADVISORY ABOVE 3000 FEET FOR SNOW WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON PDT SATURDAY. * THREE TO SIX INCHES OF SNOW IS EXPECTED AS LOW AS 3000 FEET LATE TONIGHT INTO SATURDAY MORNING ACROSS HUMBOLDT...TRINITY AND MENDOCINO COUNTIES. * LOCATIONS HUMBOLDT...TRINITY AND MENDOCINO COUNTIES. * SLOW DOWN...ALLOW EXTRA TIME AND BE PREPARED FOR CHANGING CONDITIONS. * CHECK THE LATEST FORECASTS AND CALL 1-800-427-7623 FOR CURRENT ROAD CONDITIONS AND CHAIN REQUIREMENTS BEFORE TRAVELING. * BE ALERT FOR ROCK SLIDES IN MOUNTAINOUS TERRAIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$
4 follow-up statements
528 WWUS46 KEKA 240408 WSWEKA URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 908 PM PDT FRI MAR 23 2012 ...WINTER WEATHER ADVISORY IN EFFECT MIDNIGHT TONIGHT UNTIL NOON PDT SATURDAY ABOVE 3000 FEET... CAZ003-004-076-241215- /O.CON.KEKA.WW.Y.0007.120324T0700Z-120324T1900Z/ NORTH COAST INTERIOR-UPPER TRINITY RIVER-MENDOCINO INTERIOR- 908 PM PDT FRI MAR 23 2012 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON PDT SATURDAY ABOVE 3000 FEET... A WINTER WEATHER ADVISORY ABOVE 3000 FEET REMAINS IN EFFECT UNTIL NOON PDT SATURDAY. * THREE TO SIX INCHES OF SNOW IS EXPECTED AS LOW AS 3000 FEET LATE TONIGHT INTO SATURDAY MORNING ACROSS HUMBOLDT...TRINITY AND MENDOCINO COUNTIES. * LOCATIONS HUMBOLDT...TRINITY AND MENDOCINO COUNTIES. * SLOW DOWN...ALLOW EXTRA TIME AND BE PREPARED FOR CHANGING CONDITIONS. * CHECK THE LATEST FORECASTS AND CALL 1-800-427-7623 FOR CURRENT ROAD CONDITIONS AND CHAIN REQUIREMENTS BEFORE TRAVELING. * BE ALERT FOR ROCK SLIDES IN MOUNTAINOUS TERRAIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$
028 WWUS46 KEKA 241120 WSWEKA URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 420 AM PDT SAT MAR 24 2012 CAZ003-004-076-241900- /O.CON.KEKA.WW.Y.0007.000000T0000Z-120324T1900Z/ NORTH COAST INTERIOR-UPPER TRINITY RIVER-MENDOCINO INTERIOR- 420 AM PDT SAT MAR 24 2012 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON PDT TODAY ABOVE 3000 FEET... A WINTER WEATHER ADVISORY ABOVE 3000 FEET REMAINS IN EFFECT UNTIL NOON PDT TODAY. * THREE TO SIX INCHES OF SNOW IS EXPECTED ABOVE 3000 FEET THIS MORNING ACROSS HUMBOLDT...TRINITY AND MENDOCINO COUNTIES. * LOCATIONS...HUMBOLDT...TRINITY AND MENDOCINO COUNTIES. * SLOW DOWN...ALLOW EXTRA TIME AND BE PREPARED FOR CHANGING CONDITIONS. * CHECK THE LATEST FORECASTS AND CALL 1-800-427-7623 FOR CURRENT ROAD CONDITIONS AND CHAIN REQUIREMENTS BEFORE TRAVELING. * BE ALERT FOR ROCK SLIDES IN MOUNTAINOUS TERRAIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$
335 WWUS46 KEKA 241500 AAA WSWEKA URGENT - WINTER WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE EUREKA CA 800 AM PDT SAT MAR 24 2012 CAZ076-241900- /O.CON.KEKA.WW.Y.0007.000000T0000Z-120324T1900Z/ MENDOCINO INTERIOR- 800 AM PDT SAT MAR 24 2012 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON PDT TODAY ABOVE 2500 FEET... A WINTER WEATHER ADVISORY ABOVE 2500 FEET REMAINS IN EFFECT UNTIL NOON PDT TODAY. * THREE TO SIX INCHES OF SNOW IS EXPECTED ABOVE 2500 FEET THIS MORNING ACROSS MENDOCINO COUNTY. * LOCATIONS...MENDOCINO COUNTY. * SLOW DOWN...ALLOW EXTRA TIME AND BE PREPARED FOR CHANGING CONDITIONS. * CHECK THE LATEST FORECASTS AND CALL 1-800-427-7623 FOR CURRENT ROAD CONDITIONS AND CHAIN REQUIREMENTS BEFORE TRAVELING. * BE ALERT FOR ROCK SLIDES IN MOUNTAINOUS TERRAIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ CAZ003-004-241900- /O.CON.KEKA.WW.Y.0007.000000T0000Z-120324T1900Z/ NORTH COAST INTERIOR-UPPER TRINITY RIVER- 800 AM PDT SAT MAR 24 2012 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON PDT TODAY ABOVE 3000 FEET... A WINTER WEATHER ADVISORY ABOVE 3000 FEET REMAINS IN EFFECT UNTIL NOON PDT TODAY. * THREE TO SIX INCHES OF SNOW IS EXPECTED ABOVE 3000 FEET THIS MORNING ACROSS HUMBOLDT AND TRINITY COUNTIES. * LOCATIONS...HUMBOLDT AND TRINITY COUNTIES. * SLOW DOWN...ALLOW EXTRA TIME AND BE PREPARED FOR CHANGING CONDITIONS. * CHECK THE LATEST FORECASTS AND CALL 1-800-427-7623 FOR CURRENT ROAD CONDITIONS AND CHAIN REQUIREMENTS BEFORE TRAVELING. * BE ALERT FOR ROCK SLIDES IN MOUNTAINOUS TERRAIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$
041 WWUS46 KEKA 241903 WSWEKA URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 1203 PM PDT SAT MAR 24 2012 CAZ003-004-076-242015- /O.EXP.KEKA.WW.Y.0007.000000T0000Z-120324T1900Z/ NORTH COAST INTERIOR-UPPER TRINITY RIVER-MENDOCINO INTERIOR- 1203 PM PDT SAT MAR 24 2012 ...WINTER WEATHER ADVISORY HAS EXPIRED... THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT. THE SNOW ADVISORY FOR HUMBOLDT...TRINITY AND MENDOCINO COUNTIES HAS EXPIRED. $$
What forecasters said that day
The local office's own words before this winter weather advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this winter weather advisory went out at Mar 23, 4:07 AM PDT, 11 hours 22 minutes earlier.
Area forecast discussion, Mar 23, 4:07 AM PDT, 11 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EUREKA CA 407 AM PDT FRI MAR 23 2012 .SYNOPSIS...PRECIPITATION CHANCES WILL INCREASE TODAY AS A STORM SYSTEM OFFSHORE MOVES SLOWLY TOWARDS THE COAST. UNSETTLED WEATHER WILL PERSIST THROUGH THE WEEKEND AS AN UPPER LEVEL LOW IMPACTS THE REGION. && .DISCUSSION...MAIN WX FEATURE IS AN UPPER LEVEL LOW CENTERED NEAR 45N/136W THIS MORNING. THIS LOW WILL SLOWLY DRIFT TOWARDS THE COAST TODAY AND SAT BEFORE MOVG INLAND SUN. COASTAL TEMPS IN THE MID TO UPPER 30S ALONG THE COAST EARLY THIS MORNING. WITH DEWPOINTS IN THE MID TO LOWER 30S...EXPANDED FROST ADVISORY TO INCLUDE THE MENDOCINO COAST ZONE. SAT AND RADAR IMAGERY SHOW ISOLD SHOWERS OVER THE WATERS AS A WEAK VORT MAX EJECTS OUT OF THE BASE OF THE TROUGH AND CROSSES THE REGION. EXPECT THESE SHOWERS TO DIMINISH AFTER 15Z AS VORT MAX MOVES INLAND. MODELS IN FAIR AGREEMENT IN UPPER LOW DRIFTING TO 40N/130W BY SAT MORNING. PRECIP CHCS WILL INCREASE OVER THE WATERS TODAY THEN EXPAND INLAND OVERNIGHT. MINOR SHORTWAVE EJECTING OUT OF THE PARENT LOW WILL BRING ISOLD SHOWERS THIS AFTERNOON AND EVENING. PRECIP CHCS RAMP UP OVERNIGHT AS ANOTHER VORT MAX ADVECTS ACROSS THE REGION WITH CONTINUED MENTION OF TSTMS SAT AS THIS DISTURBANCE PASSES. BY SUN MORNING...MODEL SOLNS DIVERGE GREATLY WITH THE UPPER LOW PLACEMENT...RANGING FROM OFFSHORE SRN OR TO SO CAL. A BRIEF BREAK IN PRECIP LATE SUN INTO MON AS ONE UPPER LOW MOVES INLAND AND ANOTHER DEEPENS OVER THE NE PAC. ACTIVE UPPER LEVEL PATTERN EXPECTED TO CONTINUE NEXT WEEK...SO KEPT POPS AT OR ABOVE CLIMO THROUGH THE EXTENDED. && .AVIATION...AN UPPER TROUGH WAS APPROACHING EARLY THIS MORNING AND GENERATING SCATTERED SHOWER ACTIVITY OFFSHORE ALONG WITH SPOTTY CLOUDS WITH BASES FROM 4000-6000 FT. THE BULK OF THE SHOWER ACTIVITY SHOULD DIE DOWN LATER THIS MORNING AS A WEAK SHORT-WAVE SCOOTS BY TO OUR NORTHEAST. VFR...WITH CIGS ABOVE 3000 FEET AND VSBY OF 7SM OR GREATER...SHOULD CONTINUE TO PREVAIL TODAY AND MAY EVEN HOLD THROUGH MID EVENING AS A LOW WINDS UP NEAR 40N JUST OUTSIDE 130W. THE MAIN BAND OF RAIN WITH THIS LOW WILL COME THROUGH AFTER 06Z AND PRODUCE A QUICK SHOT OF LIGHT TO MODERATE RAIN AND PERHAPS A BRIEF PERIOD OF MVFR CIGS AND VSBYS. THE MAIN AFFECT UNTIL THEN WILL BE RELATIVELY DRY AND GUSTY SE FLOW AND BUMPY CONDITIONS OVER THE MOUNTAINS. && .MARINE...WINDS HAVE SHIFTED AROUND TO THE SOUTHEAST AND EAST EARLY THIS MORNING...GENERALLY UNDER 20 KT. SEAS WERE AROUND 6 FT AT 10 SECONDS AND SHOULD NOT CHANGE MUCH INSIDE 10NM THROUGH MOST OF THE MORNING AS THE EAST AND SOUTHEAST WINDS INCREASE. MODELS CONTINUE TO BRING AN OCCLUDED TYPE FRONT TOWARDS THE COAST THIS AFTERNOON...WITH GALE CONDITIONS DEVELOPING OUTSIDE 20NM THIS AFTERNOON. CURRENT INDICATIONS ARE FOR SOUTHEAST GUSTS UP TO 40 KT AND SEAS AROUND 15 FT DURING THE PEAK OF THE EVENT. MODELS DIVERGE ON THE DURATION OF THE GALE TONIGHT. GFS WAS MUCH FASTER WITH WINDS DECREASING BELOW GALE THIS EVENING WHILE THE NAM12 HAS NEAR GALES PAST MIDNIGHT. THE ECWMF WAS SIMILAR TO THE GFS...BUT THE WINDS WERE NOT AS STRONG. THUS THINKING IS THE GALE MAY END SOONER...WITH WINDS DROPPING TO 15-25KT BY MIDNIGHT. THE SWAN AND ENP HAVE A WESTERLY SWELL BUILDING TONIGHT AND CONTINUING AT 10-12 FT THROUGH SAT EVENING. THUS THE ADVISORY FOR HAZARDOUS SEAS MAY NEED TO BE EXTENDED BY 12 HOURS OR SO. WINDS AND SEAS ARE EXPECTED TO DECREASE ON SUNDAY AS THE LOW MEANDERS SOUTHWARD TOWARDS CENTRAL CAL AND A WEAK RIDGE BUILDS TOWARD THE COAST. HOWEVER, ANOTHER FAIRLY POWERFUL LOW WILL APPROACH ON MON AND KICK UP ANOTHER ROUND OF HIGH WINDS AND HEAVY SEAS INTO TUE. && .EKA WATCHES/WARNINGS/ADVISORIES... FROST ADVISORY UNTIL 9 AM PDT THIS MORNING FOR CAZ001-002. SCA FROM 11 AM THIS MORNING TO 11 PM PDT SAT FOR PZZ455. SCA FROM 11 AM THIS MORNING TO 9 AM PDT SAT FOR PZZ450. GALE WARNING FROM 11 AM THIS MORNING TO 3 AM PDT SAT FOR PZZ470-475. && VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA FOLLOW US ON FACEBOOK AT: HTTP://WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.EUREKA.GOV
Hazardous weather outlook, Mar 23, 3:20 PM PDT, 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EUREKA CA 320 PM PDT FRI MAR 23 2012 CAZ001-002-242230- REDWOOD COAST-MENDOCINO COAST- 320 PM PDT FRI MAR 23 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. A STORM SYSTEM WILL BRING A SLIGHT CHANCE OF THUNDERSTORMS TO THE REGION SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. CAZ003-004-076-242230- NORTH COAST INTERIOR-UPPER TRINITY RIVER-MENDOCINO INTERIOR- 320 PM PDT FRI MAR 23 2012 ...WINTER WEATHER ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO NOON PDT SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. A WINTER WEATHER ADVISORY IS CURRENTLY IN EFFECT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. A WINTER WEATHER ADVISORY IS CURRENTLY IN EFFECT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Winter Weather Advisories in California, 2012Every winter weather advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.